Format

Send to

Choose Destination
Rev Mal Respir. 2012 Jan;29(1):64-9. doi: 10.1016/j.rmr.2010.03.026. Epub 2011 Jan 8.

[Drug-induced pneumonitis due to sirolimus: an interaction with atorvastatin?].

[Article in French]

Author information

1
Service des maladies respiratoires, centre hospitalier Le Mans, 194, avenue Rubillard, 72037 Le Mans cedex, France.

Abstract

INTRODUCTION:

Sirolimus is an immunosupressant used in renal transplantation because of its lack of nephrotoxicity. We report four cases of pneumonitis due to sirolimus, possibly revealing an interaction with atorvastatin.

CASE REPORT:

Four patients (previously on long-term treatment with atorvastatin) presented with respiratory symptoms between 3 and 56 months after starting treatment with sirolimus following renal transplantation. Thoracic CT scans showed bilateral areas of peripheral alveolar consolidation. Bronchial lavage showed a lymphocytic alveolitis. Open-lung biopsy showed organizing pneumonia associated with diffuse alveolar damage and caseating granulomata. We attributed the pneumonitis to sirolimus on account of clinical and radiological resolution within 1 to 6 months of stopping treatment. We raise the possibility of an association between sirolimus and atorvastatin by competition for their hepatic degradation pathway via cytochrome P450 3A4.

CONCLUSION:

Sirolimus causes drug-induced pneumonitis that is predominantly an organizing pneumonia. Atorvastatin may encourage its development by competition with sirolimus in the liver.

PMID:
22240222
DOI:
10.1016/j.rmr.2010.03.026
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Masson (France)
Loading ...
Support Center